# SDR B3OR2003002

- Difficulty date: April 29, 2003
- Submitted: April 29, 2003
- Operation: General aviation
- Aircraft: N6621A
- Make and model: Cessna T210N
- Aircraft serial: 21063559
- Aircraft time: 5,620 hours, 3,958 cycles
- Engine: Cont IO550*
- Engine time: 340 hours, 200 cycles
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Dipstick
- Part number: 65217122
- Condition: Broken
- Location: Zone 400
- Part time: 340 hours, 200 cycles
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AFTER THE SECOND GROUND RUN, AND DURING A PRE-RUN CHECK FOR A THIRD GROUND RUN, A MECHANIC REMOVED THE OIL FILLER CAP/DIPSTICK AND DISCOVERED THAT THE DIPSTICK HAD BROKEN OFF FROM THE OIL FILLER CAP. THE OIL WAS DRAINED FROM THE ENGINE, AND A BORESCOPE WAS USED TO DETERMINE THAT THE DIPSTICK HAD BEEN BROKEN INTO NUMEROUS PARTS.ONE PART OF THE DIPSTICK WAS RECOVERED FROM THE OIL DRAIN HOLE AND IT WAS ABOUT ONE INCH LONG AND BENT IN A 90 DEGREE ANGLE. THE OIL FILTER WAS REMOVED, CUT OPEN, AND THE FILTER CONTAINED A LARGE AMOUNT OF METAL FLAKES. THE OIL REMAINING IN THE FILTER CAN LOOKED LIKE METALLIC PAINT.THE MECHANIC SAID HE HAD NO PROBLEM WITH INSTALLING THE OIL CAP/DIPSTICK BACK INTO THE ENGINE PRIOR TO THE S
